Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 223–223 | Cite as

Prednisolone

Disseminated cryptococcosis caused by Cryptococcus neoformans and eosinophilia: case report
Case report
  • 22 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 33-year-old woman developed disseminated cryptococcosis caused by Cryptococcus neoformans and eosinophilia during treatment with prednisolone for eosinophilic pneumonia [duration of treatment to reaction onsets not stated].

The woman was admitted at a clinic with an eight-day history of slight cough and fever. Subsequently, eosinophilic pneumonia was diagnosed, and she was started on prednisolone 30mg [route not stated] from admission day 2. After initiating prednisolone treatment, her wheezing resolved and fever improved; however, she developed headache from admission day 4, and her condition suddenly deteriorated. On admission day 8, lumbar puncture revealed a yeast-like fungus in the spinal fluid. She was diagnosed with Cryptococcus meningitis considering that the spinal...

Reference

  1. Nakamura K, et al. Disseminated Cryptococcosis with Eosinophilia and Elevated IgE in a Non-HIV-infected Patient. Kansenshogaku Zasshi 90: 819-24, No. 6, Nov 2016 [Japanese; summarised from a translation] - JapanGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations